Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 3, 2021Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 3, 2021, 2:12 PM EDT for Murray County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 2:12 PM EDT (18:12 UTC)
Expired
Jun 3, 2021, 2:45 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

682 
WWUS82 KFFC 031812
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
212 PM EDT Thu Jun 3 2021
 
GAZ004-005-031845-
Whitfield GA-Murray GA-
212 PM EDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHEASTERN MURRAY COUNTIES UNTIL 245 PM EDT...

At 212 PM EDT...a line of strong thunderstorms was along a line
extending from Tennga to near Varnell to Tunnel Hill...and moving
northeast at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of these storms include
Dalton, Varnell, Tunnel Hill, Crandall, Tennga, Beaverdale,
Dawnville, Sumac, Cisco and Gregory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8462 3490 8462 3479 8490 3483 8506
      3486 8506 3487 8502 3488 8501 3489 8501
      3489 8502 3491 8499 3499 8476
TIME...MOT...LOC 1812Z 245DEG 24KT 3498 8472 3488 8493 3484 8505 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 3, 7:23 AM EDT, 6 hours 49 minutes earlier.

Area forecast discussion, Jun 3, 7:23 AM EDT, 6 hours 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
723 AM EDT Thu Jun 3 2021

...12Z Aviation Forecast Discussion...

.PREV DISCUSSION... /Issued 347 AM EDT Thu Jun 3 2021/

SHORT TERM /Today through Friday/...

Ongoing scattered showers this morning across the northwest corner
of the state will continue intermittently lifting across portions of
far north Georgia through sunrise. This activity is occurring ahead
of a weak cold front that will slowly progress into north Georgia
today as the upper trough pushes eastward across the Mississippi
Valley. Coverage of scattered convection is thus expected to be
higher today ahead of this frontal boundary across north Georgia,
particularly as instability increases with daytime heating. Another
area of higher convective coverage is more likely be focused across
eastern/southeastern portions of the CWA this afternoon courtesy of
enhanced Atlantic moisture and convergence along the seabreeze
boundary. The threat for a few strong to severe thunderstorms will
exist this afternoon and evening given MUCAPE values as high as 1500
J/kg and up to 30-40kts of bulk shear. Localized damaging wind gusts
would be the main threat with any stronger storm.

By tomorrow, the weakening surface front will have continued its
slow southeastward progression, roughly bisecting the area by
afternoon. Thus, drier conditions can be expected across north
Georgia with lingering chances for isolated to scattered afternoon
convection focused in central Georgia Friday afternoon.

Temperatures today and Friday will be near normal, ranging through
the 80s, while Friday morning lows range mainly through the 60s.

RW

LONG TERM /Friday Night through Wednesday/...

As the extended period begins, the upper level trough axis be
lifting northeastward towards the mid-Atlantic coast. Meanwhile, the
weakening frontal boundary is expected to stall in central Georgia
as it loses upper level forcing from its parent trough, washing out
entirely shortly afterwards. Precipitation chances will steadily
diminish Friday night into Saturday as a shortwave ridge and an
associated surface high move over north Georgia. PoPs on Saturday
have been trended down once again as confidence increases in drier
air associated with these features moving into north Georgia. Slight
chance to chance PoPs remain to the south of the I-20 corridor as
diurnally-driven convection develops on Saturday afternoon. The
highest PoPs will be in the southeast portions of the forecast area.

The influence of the shortwave ridge over north Georgia will be
short-lived. A closed off upper low developing over Texas will allow
for a return a southwesterly flow regime aloft on Sunday, which will
persist into the early parts of next week. This will advect deep
moisture into the area which will persist even as the upper level
flow weakens. With southerly low level flow and weak impulses
traversing the flow aloft, scattered to numerous airmass
thunderstorms are expected each day through the remainder of the
period, with the highest coverage of storms expected during the
afternoon hours each day. Rainfall totals from Saturday through
Wednesday are forecast to range from 0.5-1" in central Georgia and
from 0.25-0.5" in north Georgia. Afternoon highs are forecast to
be near climatological normals - mainly in the 80s across the area
through the extended period. With copious Gulf moisture and high
dewpoints, low temperatures will run mainly 4-8 degrees above
average - mainly in the mid to upper 60s.

King

&&

.AVIATION...
12Z Update...
Most TAF sites are maintaining VFR conditions, though an area of
patchy IFR cigs has built into AHN area. Low cigs are currently
expected to remain east of ATL area sites. Through the day, VFR
cigs between 6-10kft are expected. Some potential for lower cigs
early Friday morning. Chance for sct shra/tsra increases after
17-19z with highest tsra potential likely after 19-20z. Morning SE
winds are expected to trend toward SW by 14-15z at 4-8kts through
the day before becoming light and vrb to near calm overnight.

//ATL Confidence...12Z Update...
Medium confidence on Friday morning cigs.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          86  66  87  64 /  50  50  20  10
Atlanta         86  67  85  66 /  40  30  20  10
Blairsville     78  59  81  57 /  50  50  20   5
Cartersville    84  63  85  61 /  50  40  20   5
Columbus        90  68  88  68 /  20  20  30  10
Gainesville     83  65  85  64 /  50  40  20   5
Macon           89  67  89  66 /  30  30  30  20
Rome            83  64  86  62 /  60  40  10   5
Peachtree City  88  65  85  64 /  30  30  20  10
Vidalia         89  70  89  70 /  60  40  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....King
AVIATION...RW
Hazardous weather outlook, Jun 3, 5:29 AM EDT, 8 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
529 AM EDT Thu Jun 3 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
529 AM EDT Thu Jun 3 2021

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected to enter north Georgia ahead
of an approaching cold front this morning, then spread across the
majority of the area by this afternoon. A few storms today may
become strong to severe, with damaging wind gusts and hail up to
one inch being the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms will be likely from Friday through
Wednesday. Storms will be mainly located in central Georgia on
Friday and Saturday, then across the area Sunday through
Wednesday. An isolated strong to severe storm cannot be ruled out
on any of these days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jun 3, 10:41 AM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1041 AM EDT Thu Jun 3 2021

GAZ001-002-031515-
Walker GA-Dade GA-
1041 AM EDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND DADE
COUNTIES UNTIL 1115 AM EDT...

At 1041 AM EDT...a strong thunderstorm was near Higdon, or near
Bridgeport...moving northeast at 45 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Trenton, Chickamauga, Lookout Mountain, Cole City, Wildwood,
Fairview, Stephensville, Chattanooga  Valley, New England,
Morganville, Hooker, Cloudland Canyon State Park and Lakeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3498 8526 3489 8527 3475 8556 3486 8559
      3498 8560
TIME...MOT...LOC 1441Z 241DEG 38KT 3486 8568

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 3, 1:19 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
119 PM EDT Thu Jun 3 2021

GAZ002>004-031800-
Whitfield GA-Catoosa GA-Walker GA-
119 PM EDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITFIELD...CATOOSA AND
WALKER COUNTIES UNTIL 200 PM EDT...

At 119 PM EDT...a strong thunderstorm was near Cooper Heights, or
near Lafayette...moving east at 25 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dalton, Ringgold, Tunnel Hill, Mill Creek, Beaumont, Noble, Wood
Station, Rocky Face, Blue Spring, Cooper Heights and Rock Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3471 8540 3480 8542 3494 8508 3473 8490
TIME...MOT...LOC 1719Z 255DEG 22KT 3476 8535

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jun 3, 1:44 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
144 PM EDT Thu Jun 3 2021

GAZ041-031830-
Haralson GA-
144 PM EDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR HARALSON COUNTY UNTIL 230 PM
EDT...

At 144 PM EDT...a strong thunderstorm was near Oak Level, or 11 miles
southeast of Piedmont...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Buchanan, Bremen, Tallapoosa, Waco and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3391 8515 3390 8513 3370 8508 3370 8510
      3369 8535 3387 8538
TIME...MOT...LOC 1744Z 254DEG 24KT 3381 8547

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 3, 2:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
212 PM EDT Thu Jun 3 2021

GAZ004-005-031845-
Whitfield GA-Murray GA-
212 PM EDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHEASTERN MURRAY COUNTIES UNTIL 245 PM EDT...

At 212 PM EDT...a line of strong thunderstorms was along a line
extending from Tennga to near Varnell to Tunnel Hill...and moving
northeast at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Dalton, Varnell, Tunnel Hill, Crandall, Tennga, Beaverdale,
Dawnville, Sumac, Cisco and Gregory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8462 3490 8462 3479 8490 3483 8506
      3486 8506 3487 8502 3488 8501 3489 8501
      3489 8502 3491 8499 3499 8476
TIME...MOT...LOC 1812Z 245DEG 24KT 3498 8472 3488 8493 3484 8505

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:41 AM EDTSpecial Weather StatementFFCDade34 min
Jun 3, 1:19 PM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield41 min
Jun 3, 1:39 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield51 min
Jun 3, 1:44 PM EDTSpecial Weather StatementFFCHaralson46 min
Jun 3, 2:46 PM EDTSpecial Weather StatementFFCMurray29 min
Jun 3, 3:56 PM EDTSpecial Weather StatementFFCHaralson34 min
Jun 3, 4:32 PM EDTSpecial Weather StatementFFCHaralson28 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.